Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 38, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 1, 2000, 4:14 PM MDT for Salt Lake County, Utah. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 1, 2000, 4:14 PM MDT (22:14 UTC)
- Expired
- Sep 1, 2000, 4:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Salt Lake County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 012214 SVRSLC UTC035-012245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 414 PM MDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SALT LAKE COUNTY IN UTAH THIS INCLUDES THE CITY OF SANDY * UNTIL 445 PM MDT * AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HERRIMAN...OR ABOUT 10 MILES WEST OF SANDY...MOVING NORTH AT 50 MPH. HAIL UP TO 1 AND 1/2 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4049 11217 4049 11184 4062 11174 4064 11209
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:20 PM MDT, 54 minutes earlier.
Area forecast discussion, Sep 1, 3:20 PM MDT, 54 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 320 PM MDT FRI SEP 01 2000 SYNOPSIS...THE MOIST AND UNSTABLE AIRMASS OVER UTAH THIS EVENING WILL BE REPLACED BY DRIER AND COOLER AIR LATER TONIGHT AND SATURDAY. THE AIRMASS WILL BEGIN TO WARM SLOWLY ON SUNDAY BUT REMAIN MOSTLY DRY. DISCUSSION...CONVECTION HAS FIRED UP OVER MOST OF THE AREA THIS AFTERNOON WITH SOME OF THEM BECOMING SEVERE. MOST OF THE STRONG ONES HAVE BEEN IN RURAL AREAS BUT WE HAVE ONE CONFIRMED LARGE HAIL REPORT AND ALSO A 49KT GUST FROM A DIFFERENT STORM AT AN OBSERVING STATION. ACTIVITY LIKELY TO CONTINUE UNTIL THE TROF KICKS ACROSS THE AREA THIS EVENING ALTHOUGH IT IS BEING RESTRAINED A BIT IN THE SOUTHWEST BY THE DRYING AIRMASS. WE MAY ALSO BEGIN TO LOSE THE SEVERITY AS THE AIRMASS BEGINS TO COOL DURING THE EVENING. THE 18Z ETA SUGGEST THE MAIN VORTICIY ADVECTION AT 300MB WILL BE PUSHING INTO SOUTHWEST UT THE NEXT FEW HOURS THEN SHIFT TOWARD THE NORTHWEST DURING THE EVENING. THE VORTICITY CENTER IS FORECAST TO BE NEAR SLC AT 06Z AND IT SHOULD END THE THREAT OF ANY SIGNIFICANT WEATHER AS IT MOVES PAST. MODELS STILL INDICATE SOME LOW/MID LEVEL MOISTURE OVER NORTHWEST UT SAT MORNING AND WILL KEEP A CHANCE OF SHOWERS FROM ABOUT SLC NORTHWARD ALTHOUGH THEY SHOULD BE RELATIVELY WEAK AND ANY PRECIPITATION AMOUNTS LIGHT. OTHERWISE IT SHOULD BE DRY STATEWIDE SAT/SUN. FAIRLY COOL AIR MOVING IN WITH THE TROF WITH FWC GUIDANCE LOOKING TOO WARM AT LEAST FOR SLC. BUT THERE SHOULD BE SEVERAL DEGREES OF WARMING FOR SUN. WILL KEEP LABOR DAY DRY WITH CONTINUED WARMING AHEAD OF THE NEXT TROF. THE WILL KEEP THE CHANCE OF SHOWERS IN NORTHERN UT TUE BUT DROP IT FROM THE SOUTH WHERE IT LOOKS TOO DRY. IT WILL ALSO COOL SIGNIFICANTLY AGAIN TUE AND THAT COOLNESS SHOULD CONTINUE INTO WED BUT WITHOUT THE SHOWER THREAT. SLC 42-- CDC 1-00 SANDERS .SL7C...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 12:06 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Weber | 29 min |
| Sep 1, 1:44 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 41 min |
| Sep 1, 4:21 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 24 min |
| Sep 1, 5:44 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 31 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.